Symbicort and advair together

Common Questions and Answers about Symbicort and advair together

symbicort

Ever since I stopped taking Advair, I've become hypersensitive to any and all drugs!! Everything from Prilosec to Tagament. From vitamins to digestive enzymes. From Albuterol Sulfate (in nebulizer) to Singulair. Everything that I ingest in pill form or inhale (chemically) results in a SEVERE allergic reaction or SEVERE adverse reactions!! I've learned to combat the GERD by controlling my diet and eating more raw foods seems to do the trick. BUT my asthma really concerns me.
The government is issuing new restrictions on some widely used long-acting asthma drugs, saying they should never be used without other asthma controllers to prevent a lifethreatening risk. Four medications Foradil, Serevent, Advair and Symbicort contain an ingredient that relaxes muscles in the lung's airways. While they're very helpful for some patients, the way they work also may mask symptoms that can trigger serious asthma attacks. It's a particular concern for children.
Because of serious side of effects of both Advair and an inhaled steroid that did not contain salmeterol, I now rely solely on a nebulizer and an antihistamine. I take supplements to reduce inflammation and thin mucus. I have moderate COPD and am doing fairly well, but would benefit from a longer-lasting medication. Any suggestions? This discussion is related to <a href='/posts/show/924096'>Advair Skip a Day</a>.
Advair is not the same sort of drug as Albuterol is. Advair is ipratroprium bromide, a drug that works on suppressing the parasympathic system. It is a maintenance drug and not a 'rescue' drug like Albuterol is. Albuterol is a fast acting drug that smooths the muscle lining your airways dilating it and allowing you to take in more air. The drugs are very typically used in conjunction with each other not one or the other.
you should be on cpap for sleep apnea which can cause diabetes, it's really a terrible disease. symbicort and dulera have helped a lot and singulair. if you have an attack then you should go to the ER I tried allergy shots but you have to be on it for at least a year for it to work I think.
I finally got 30 minutes of sleep after shoving all my pillows together and basically sitting up. But peak flow this morning was normal low (380) but I feel like crap. Grrrr I hate this.
Long acting forms are not recommend for use by asthmatics unless they are also being used with a corticosteroid as in Advair (Symbicort and Dulera as well). Short acting forms are a form of albuterol. They last about four hours and are considered the rescue inhaler. Advair and Spiriva is a common combination of meds for COPD patients. However, you should also have a rescue inhlaer containing some form of albuterol. Combivent is another option used by many COPD patients.
If you do not get that up, you could start having leg cramps. Advair and Symbicort can cause potassium and calcium levels to drop causing cramps. Take care and feel better.
If a steroid inhaler is required to control your symptoms, then try the one that gives the best delivery method to the lungs. I have used symbicort for years, and it only caused hoarseness for me when I do a lot of load talking (say in a noisy restaurant). Perhaps you will have to get your students to learn to listen to you when speaking in softer tones. ;-) But do work together with your doctor to find the best medicine for you that has the least side effects on your voice.
It may help to take a pulmonary function test to help understand and adjust medication need and dose. Please discuss with your doctor. Take care! The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history.
These medications are in the combination meds Advair, Symbicort and Dulera and can be prescribed as single medications as well (Severvent, Foradil and a few others). There is a FDA warning that came out about a year ago advising against the long term use of these medications in the treatment of asthmatics. It also states that these medications should never be used without an ICS by asthmatics.
He has me on Spiriva once a day and Symbicort twice a day. He just made the change yesterday from advair to Symbicort. The rescue inhaler is ProAir. I went in yesterday because I was so sick plus I have been getting thrush in my mouth constantly, that was the reason for the change and I always learn something from him.
I am currently on spireva, albuterol and symbicort. Symbicort can give you thrush so you have to rinse and spit after use. I quit smoking all together. It is hard because I really want one. I know if I do, It will probably kill me. I have seen suginficant improvement in my breathing. I now maintain a level of 91 and only need oxygen at night. If you have conjestion like I did and you are not coughing up blood, you can use mucinex. I had to take 2 600mg tabs twice a day.
I now suffer from COPD and with the medication I have been on (Advair, Symbicort) I still have trouble breathing but I do exercise. I ride a stationary bike and use the treadmill each evening and it has helped with my breathing. Good luck.
So far I've tried advair (all doses), albuterol CFC and HFA, and Asmanex. The advair and albuterol worked great for about 4 months but then all of the sudden I started getting the effects noted above from the very same inhalers. Now they all do this, no matter what. All make me very jittery for some reason. My doctor thinks I somehow becamse very sensitive all of the sudden to these medications (both inhaled crushed pills and the propellant inhalers) but does not know why...
However, I do know that the individual components of Dulera have been on the market for a very long time and used together my many people. I got sick again a few weeks later (husband brought home a nasty bug), was put back on high powered antibiotics and got another thrush infection. I just asked my GP for a Diflucan script. After that round of antibiotics was over, my tongue did start to get sore again, so I have started gargling with a slightly hypertonic warm saline solution.
Some people have a lot of trouble with this medication and others experience nothing but relief. The physician's recommendation (and the PDR) is to take it together with an inhaled steroid, however some people do well on Foradil alone. Although the instructions state Foradil is not an emergency remedy, in fact it works very quickly to relieve distress. So quickly, that I feel it is mislabled and should be recommended for such use. The down side is the medication is relatively expensive.
It seems your water rinse after Advair is working well on the tissues it can reach. It also seems your inhaler technique is good and the Advair is making it at least as far as your larynx (‘cause that’s where the vocal cords are). Did the doc tell you if your voice disappeared because the cords couldn’t move with the thrush on them or if they caused the tissues to swell? Either way - if you have ANY trouble breathing go to the ER at once - Wait, change that to- CALL 9-1-1 immediately!!
You might want to talk to your dr about a combination med like Symbicort, Advair or the new Dulera. The other issue with LABAs is that people try to use them as rescue inhalers. They are not designed for rescue use and take much too long to take effect for that to be safe. When you use a rescue inhaler you need immediate relief. Singulair is similar to an antihistamine, but it is an anti-leukotriine. It works against a different allergy chemical. It is safe to take the two together.
It causes me to have spasm coughing and if I cannot control this to 3 or 4 coughs my windpipe closes over making it hard to breath in or out. The last one about 2 years ago stopped me breathing in and out completely for 10 to 15 seconds and I thought I had bought it. The spasm cough causes it all and when it goes away (usually 4 to 5 days) things are relatively normal although a normal cough stays with me for weeks after.
one month later - developed Chronic Asthma which is regulated - as best as possible - with Symbicort - and then the phlem problem began...it has gone away for a few months - but returns every time.
I recently finished a course of Zithromax and am about to start a course of Cipro. I read that antibiotics and HC go together poorly, but I don't know what else to do. I guess I'll have to ask new endo. Just gotta wait for insurance to authorize a specialist outside my network, then for an appointment.. I've been spending a lot of time in bed, clenching my teeth and not-sleeping. Thanks again! (I'm getting overwhelmed.
So, ANOTHER round of prednisone, changed from Advair to Symbicort and still had a rescue inhaler-which I used frequently b/c I was always short of breath. Nothing seemed to help. I had no cough, no wheezing, but shortness of breath and not sleeping. At this point, I was getting DESPERATE. Went back to the pulmonologist who said he suspected the asthma meds weren't working b/c I had a condition known as Vocal Cord Dysfunction-or VCD.
I've been on albuterol, prednisone, advair, and many other meds. No relief. I was getting so fed up with this annoying problem. But.... About three weeks ago, I stopped drinking 'sugar free' things such as diet pop and sugar free flavored coffee. Anything containing aspartame. For about the past two weeks, I have been breathing FINE. No problems whatsoever. All the symptoms I was feeling before have disappeared. I sincerely believe it was the aspartame causing my breathing problems.
MedHelp Health Answers